How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29244
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Hi I am currently in treatment for very poor eating and

Customer Question

Hi

I am currently in treatment for very poor eating and over the past few days I've eaten baked potato with cheese and pasta and cheese also the occasional yoghurt and drank water ( the potato and pasts have been one serving each day) and well I'm having a sweet taste at the back of my tongue. It tastes like an artificial sweeter almost. I can pretty much pin point it to the middle back of my tongue where I always thought bitter was? Any way I did have a white tongue for a while and my gp said it was because of my poor diet and lack of water (which I have no been averaging around two 50cl bottles a day) and my tongue has started going pinky red again and the white coating has lifted and left this strange sweet taste. I have asthma and take my inhalers regularly and wondering if that could be it? Or the newness of the taste buds?
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hi there,

I am Mysticdoc, experienced Internal Medicine Specialist.

I am here to help you with your concerns.

Mysticdoc :

Steroid use can cause change in the taste buds.

Mysticdoc :

Also vitamin deficiency can affect your taste.

Mysticdoc :

Zinc and vitamin B2 ( riboflavin) deficiency should be treated.

Mysticdoc :

Another possibility can be oral thrush commonly associated with steroid use.

Mysticdoc :

red discoloratoion.

Mysticdoc :

Red discoloration is more suggestive of the inflammation of the tongue.

Mysticdoc :

Zinc 30 mg daily and vitamin B2 ( riboflavin) 200 mg daily should help.

Mysticdoc :

Best wishes,

Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!

Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

JACUSTOMER-kru7v3jb- : Is that a yes or a no? I've brushed my teeth a few times but the taste still isn't going
Mysticdoc :

yes

Mysticdoc :

it is likely related to the inhaled steroid use related.

Mysticdoc :

and vitamin B2 and zinc deficiency also can contribute to it.

Mysticdoc :

brushing teeth will not help.

Mysticdoc :

this is taste bud related problem not teeth related.

JACUSTOMER-kru7v3jb- : So it'll be ok if I just leave it and lay off my steroid inhaler for a few days? I have have been diagnosed with GAD could that cause the strange taste? It has been a rather stressful few days with being away from home and eating
Mysticdoc :

Yes stopping steroid for 2 weeks should help.

Mysticdoc :

However, if your asthma worsens, then you may need to resume the steroid inhaler.

Mysticdoc :

Yes GAD also can affect your taste sensation.

Mysticdoc :

So that also should be controlled.

Mysticdoc :

Your rating is very much appreciated. Please complete the rating on your exit from the chat. Thank you!!